Georgia, 2006

Damaging Wind in Georgia, July 27, 2006

July 27, 2006 · NWS JAX · 1 event in 1 county or zone

A tractor trailer was blown over and a silo blown down near Highway 158 near Telmore. Other vehicles and buildings in the area were damaged.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$250,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

A tractor trailer was blown over and a silo blown down near Highway 158 near Telmore. Other vehicles and buildings in the area were damaged. Emergency Management said the damage looked like it was caused by a microburst.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jul 27, 1:30 PM EST, 3 hours 18 minutes earlier.

Area forecast discussion, Jul 27, 1:30 PM EST, 3 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
230 PM EDT THU JUL 27 2006

.SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT...

REST OF THIS AFTERNOON/TONIGHT...ANOTHER UPPER TROF PASSAGE AND MORE
DRIER AIR BEHIND THIS FEATURE HAS REALLY PUT THE CAP ON CONVECTION
SO FAR TODAY. MAX TEMPS HAVE SOARED INTO THE MID/UPPER 90S WITH SOME
CENTURY MARK READINGS POSSIBLE ACRS SERN GA BEFORE THE AFTERNOON IS
OVER. LATEST CU FIELD SHOWS THAT SOME ATLC SBRZ ACTIVITY SHOULD
GENERATE AS IT MOVES INLAND WEST OF THE I-95 CORRIDOR AND COASTAL
COUNTIES MAY MISS OUT ON SOME ISOLD/SCTD TSTM ACTIVITY.

FRIDAY...SFC TO MID LEVEL RIDGE WILL REMAIN OVER THE REGION TO
SUPPRESS ACTIVITY ONCE AGAIN...BUT SFC TO 500 MB FLOW WILL VEER ALL
THE WAY AROUND TO THE ESE AND MAY BRING SOME OF THE DEEPER MOISTURE
JUST SE OF THE THE AREA BACK ACROSS THE FORECAST AREA BY THE
AFTERNOON HOURS...SO WHILE RIDGE WILL SUPPRESS ACTIVITY ENOUGH
MOISTURE AND A GUD PUSH FROM THE ATLC SBRZ WILL KICK OFF 20-30% POPS
ALONG THE I-95 CORRIDOR AND CLOSER TO 30-40% POPS ACRS THE I-75
CORRIDOR AND INLD SERN GA. MAX TEMPS WILL STILL PUSH INTO THE LOWER
TO MID 90S AND WITH HEAT INDICES IN THE LOWER 100S ONCE AGAIN.

SATURDAY...STACKED SFC TO MID LEVEL RIDGE WILL SLOWLY LOSE ITS GRIP
OVER THE FORECAST AREA AND SFC TO 500MB WIND FLOW WILL FALL TO LIGHT
AND VARIABLE AT 5 KNOTS OR LESS...SO WITH LITTLE STEERING MOTION AND
ENOUGH MOISTURE OVER THE FORECAST AREA...CLIMO POPS ARE EXPECTED
(30-40%) WITH BOTH SBRZS BECOMING ACTIVE DURING THE AFTN/EVE. MAX
TEMPS WILL REMAIN IN THE LOWER TO MID 90S WITH HEAT INDICES
CONTINUING JUST ABOVE 100 DEGREES.

.LONG TERM...SUNDAY THROUGH THURSDAY...
A LIGHT TO MODERATE SWLY FLOW FROM THE SFC TO 500MB SHOULD SET UP
THROUGH THE PERIOD AS A MEAN TROFINESS WILL LINGER ALONG THE EAST
COAST. THIS SHOULD (?) ALLOW FOR THE DEEP MOISTURE OVER THE AREA TO
KICK OFF NUMEROUS SHOWERS AND SCTD TSTMS EVERY DAY AS THIS PATTERN
IS VERY CONDUCIVE TO SBRZ CONVERGENCE AND TSTM ACTIVITY...BUT THE
WAY THIS SUMMER IS GOING WE SHALL SEE. I HAVE CAPPED ALL THE POPS AT
50% IN THE EXTENDED BUT THEY WILL PROBABLY END UP BEING HIGHER IN
THE LIKELY RANGE AS WE GET CLOSER TO THE WEEKEND. MAX TEMPS WILL
FALL BACK INTO THE LOWER 90S WITH LOWS IN THE LOWER TO MID 70S.

&&

.MARINE...HIGH PRESSURE OVER THE AREA HAS PROVIDED A VERY LIGHT FLOW
PATTERN OVER THE AREA THIS AFTERNOON. LIGHT NORTHEAST FLOW LOOKS TO
BECOME QUICKLY SOUTHEAST LATER THIS EVENING AND THEN SOUTH BY
TONIGHT. MAIN CHANGE AMONG THE MODEL SUITES HAS BEEN TO SHIFT
SURFACE RIDGE AXIS SOUTHWARD AS OPPOSED TO NORTHWARD WHICH
YESTERDAYS RUN SHOWED. THIS WILL ALLOW FOR A PERIOD OF
SOUTHWESTERLIES OVER THE WATERS BUT SPEEDS LOOK TO REMAIN BELOW 15
KNOTS THROUGH THE PERIOD.

&&

.FIRE WEATHER...TEMPERATURES SOARING INTO THE MID 90S ALONG WITH A
DECENT MIXING PROFILE WILL RESULT IN RH VALUES IN THE MID 30S THIS
AFTERNOON AND FRIDAY. DURATIONS LOOK INSUFFICIENT AT THIS TIME TO
WARRANT ANY WATCHES OR WARNINGS.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  73  98  74  96 /  10  40  30  40
SSI  78  92  77  91 /  20  30  20  30
JAX  73  93  74  94 /  20  30  10  30
SGJ  76  89  76  89 /  20  30  20  30
GNV  73  94  73  92 /  20  30  20  40
OCF  72  93  73  92 /  20  40  30  40

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
MARINE...NONE.
&&

PUBLIC...HESS
MARINE/FIRE WX...DEESE
Hazardous weather outlook, Jul 27, 4:34 AM EST, 12 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
534 AM EDT THU JUL 27 2006

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-281000-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-
JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-
INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-
COASTAL CAMDEN-
534 AM EDT THU JUL 27 2006

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

MAXIMUM TEMPERATURES IN THE MID AND UPPER 90S THIS AFTERNOON WILL
COMBINE WITH HIGH HUMIDITY LEVELS AT THE SURFACE TO PRODUCE HEAT
INDICES IN THE 100 TO 105 RANGE THROUGHOUT THE AFTERNOON.

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON
ACROSS MOST OF THE FORECAST AREA. STORM MOTION WILL BE TO THE
SOUTH AT 10 MPH. THIS SLOW MOTION WILL ALLOW LOCALLY HEAVY
RAINFALL WHICH MAY CAUSE MINOR TEMPORARY FLOODING. FREQUENT
DANGEROUS LIGHTNING AND GUSTY WINDS WILL ALSO BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED FRIDAY AND
SATURDAY...MAINLY DURING THE AFTERNOON AND EVENING DUE TO THE
SEABREEZES. ON SUNDAY AND MONDAY...A WEAK FRONT WILL MOVE INTO
THE AREA WHICH WILL INCREASE RAIN CHANCES EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE EXPECTED TO SELF-ACTIVATE IF WARNINGS ARE ISSUED IN
THEIR AREA.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

MKT

In the hours before

Special weather statement, Jul 27, 3:28 PM EST, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
428 PM EDT THU JUL 27 2006

GAZ136-272115-
WAYNE-
428 PM EDT THU JUL 27 2006

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR WAYNE COUNTY FOR
STRONG WINDS VALID UNTIL 515 PM EDT...

AT 428 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 3 MILES NORTH OF MOUNT PLEASANT...OR 8
MILES SOUTHEAST OF GARDI...MOVING WEST AT 5 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND MOUNT PLEASANT...GARDI AND
BROADHURST THROUGH 515 PM EDT. GUSTY WINDS OF 40 TO 50 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

SHASHY
Special weather statement, Jul 27, 3:30 PM EST, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
430 PM EDT THU JUL 27 2006

GAZ150-272100-
WARE-
430 PM EDT THU JUL 27 2006

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR WARE COUNTY FOR
STRONG WINDS AND SMALL HAIL VALID UNTIL 500 PM EDT...

AT 430 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 5 MILES NORTHEAST OF MANOR...OR 9 MILES
NORTHEAST OF ARGYLE...MOVING SOUTH AT 5 MPH. THIS STRONG THUNDERSTORM
WILL ALSO AFFECT AREAS AROUND WARESBORO AND MANOR THROUGH 500 PM EDT.
HAIL UP TO ONE HALF INCH IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

PETERSON
Special weather statement, Jul 27, 3:43 PM EST, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
443 PM EDT THU JUL 27 2006

GAZ132-272115-
COFFEE-
443 PM EDT THU JUL 27 2006

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR COFFEE COUNTY FOR
STRONG WINDS VALID UNTIL 515 PM EDT...

AT 443 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 2 MILES EAST OF PRIDGEN...OR 3 MILES
NORTH OF BROXTON...MOVING SOUTHWEST AT 5 TO 10 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND PRIDGEN...BUSHNELL AND BROXTON
THROUGH 515 PM EDT. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG
WITH POSSIBLE MINOR WIND DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

SHASHY
Special weather statement, Jul 27, 3:44 PM EST, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
444 PM EDT THU JUL 27 2006

FLZ040-272130-
MARION-
444 PM EDT THU JUL 27 2006

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR MARION COUNTY FOR
STRONG WINDS VALID UNTIL 530 PM EDT...

AT 444 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 13 MILES SOUTH OF OCALA AIRPORT...OR 12 MILES
NORTHEAST OF INVERNESS...MOVING SOUTHWEST AT 5 MPH. ANOTHER STORM
WAS LOCATED NEAR SPARR AND ANTHONY. THESE STRONG THUNDERSTORMS WILL
AFFECT AREAS AROUND OCALA AIRPORT THROUGH 530 PM EDT. GUSTY WINDS OF
45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE.
HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR
FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

ZIBURA
Special weather statement, Jul 27, 4:12 PM EST, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
512 PM EDT THU JUL 27 2006

GAZ132-149-272200-
ATKINSON-COFFEE-
512 PM EDT THU JUL 27 2006

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR ATKINSON AND
COFFEE COUNTIES FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 600 PM
EDT...

AT 512 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 9 MILES NORTH OF AXSON...OR 10 MILES NORTHEAST
OF PEARSON...MOVING SOUTHWEST AT 10 MPH. THESE STRONG THUNDERSTORMS
WILL ALSO AFFECT AREAS AROUND AXSON...WILLACOOCHEE AND PEARSON
THROUGH 600 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER AND GUSTY
WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

SHASHY
Special weather statement, Jul 27, 4:38 PM EST, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
538 PM EDT THU JUL 27 2006

GAZ150-272230-
WARE-
538 PM EDT THU JUL 27 2006

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHWEST WARE
COUNTY FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 630 PM EDT...

AT 538 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER NORTHWEST WARE COUNTY JUST SOUTH
OF BICKLEY...OR 15 MILES EAST OF PEARSON...MOVING SOUTHEAST AT 5
MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS AROUND BICKLEY
THROUGH 630 PM EDT. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED
ALONG WITH POSSIBLE MINOR WIND DAMAGE. HEAVY RAINFALL WILL PRODUCE
PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

ZIBURA

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Ware

When
July 27, 4:48 PM EST
Where
Ware County, 4 mi W of Dixie Union
Measured
55 kt (63 mph) estimated gust
Property damage
$250,000
Reported by
EMERGENCY MANAGER
Coordinates
31.333, -82.533

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2006Every state in 2006This day in weather historyWarnings in Georgia, July 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5517345.